Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What causes bloating and constipation post colonoscopy?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Question
Yes, I had a colonscopy in May/ since then I have been bloated and constipated... went to MD/ who has had me take polyethylene/ prior to that I also took over the counter laxatives... no relief from bloating... I'm 5'6 138 pounds/ 53 eat right and work out
Posted Tue, 12 Aug 2014 in General Health
 
 
Answered by Dr. Sudhir 6 hours later
Brief Answer:
Medications and lifestyle changes can help

Detailed Answer:
Hello,

Bloating is largely caused by intestinal gas. Intestinal gas can result from eating gassy foods. Swallowing air while eating is often done unconsciously and may result in frequent belching during or after meals. To avoid swallowing air, slow down when eating, don't 'slurp' drinks, and don't talk while chewing. Also try to avoid chewing gum, hard candy, carbonated beverages (such as soda pop), and drinking through straws. but foods that commonly cause gas are – asparagus, broccoli ,Brussels ,sprouts ,cabbage cauliflower ,corn fructose ,lactose, potatoes , sorbitol and wheat.

In most cases there is no treatment needed as such except for symptomatic relief.

Along with polyethyelene gasex tablets are also effective relief provider.

To expel intestinal gas, try a brisk walk or other form of exercise. Frequent exercise can help keep the intestines moving properly. If exercise fails, try laying quietly on your left side and bring your knees up to your chest. This position can sometimes help release trapped gas.

Avoid sleeping immediately after food or late night snacks.

For constipation- increase fiber diet, increase water intake, avoid addictions if any, avoid junk/spicy food, limit nonvegeterian diet and maintain regular food habits.

Hope this helps.Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor